Tuesday, July 24, 2012

Taunting vanity

When I was first diagnosed with rosacea many years ago, the dermatologist gave me a prescription for oral antibiotics, saying that I would need to take them for months/years to control the disease. I thought about it awhile, and decided that I would prefer to deal with a perpetually red face than with perpetual bacterial mayhem in my digestive tract. Heck, I don't even like to eat meat that's been given low-grade antibiotics.

This past week, however, I've been taking antibiotics for a nasty double ear infection and have noticed a significant improvement in my rosacea. While it's nice to see what I would look like with somewhat normal skin tone, it's a cruel taunt to my vanity saying, 'this is what you could have if only...' Sigh. Three more days of my drug regimen, three more days of a semi-normal face, then back to the blotches.

5 comments:

Carolyn Renee said...

"Perfect" skin, or a healthy body? Although I can't really relate as I don't have your particular skin condition, I DO have acne....at almost forty!

Keep up the healthy body, I say. :)

Carolyn Renee said...

Oh, and that makes me wonder, if you're on antibiotics for the rosacea all the time, won't that affect the outcome of having to take antibiotics when you really need it when your sick??

Mama Pea said...

I took antibiotics for rosacea on and off for many years after being ASSURED repeatedly by three different doctors that they would cause absolutely no bad side effects. Well, they did, big time. It took years to get my system back to healthy. Do you wonder why I stay away from allopathic medicine now?

Although supposedly sunlight makes rosacea worse, it makes mine better. Maybe worth a try for you?

Erin said...

I know what you mean! I had horrible acne in my teens and into my 30's and at the age of 25 was prescribed Accutane. Although I have friends who took it and it fixed their acne forever and they had beautiful skin, I couldn't get past the warning picture on the box that had a head with arms and legs sticking out of it and no visible torso cautioning that might happen if you get pregnant while on it!! OMG no! Needless to say, I still have acne and scars LOL

Jo said...

Carolyn Renee -- Yeah, I gotta work on that healthy body thing too.... :) And you're probably right about the resistance thing, too. I don't need to be my own laboratory experiment!

Mama Pea -- It's such a sad thing that we have to second guess our physicians. I'm sure they believe they are doing the very best for us, but the big pharmaceutical companies really control modern medicine. I wish medical research institutions would concentrate more on homeopathic treatments, instead of just taking corporate $$ to 'prove' their newest drug works wonders.

Erin -- Yeah, those warnings are scary! They are put in such tiny print in the furthest corner of the box, but if you look you will find them!